Hail, Winston
- When
- April 3, 2:40 AM CST to 2:42 AM CST
- Where
- Winston County, 7 mi E of Louisville
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.133, -88.933
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 2, 7:10 PM CST, 7 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 810 PM CDT SUN APR 2 2006 .DISCUSSION...HAVE ISSUED AN UPDATE TO REMOVE THE LAKE WIND ADV AND TO MODIFY THE WX/POPS GRIDS FOR THE REST OF THE EVENING. THE FIRST ROUND IS ONGOING BUT HAS MISSED US TO THE NORTH. HOWEVER...THERE IS STILL A FINAL PUSH TO THIS LARGE UPPER SYSTEM THAT WILL SWING OUT OF THE PLAINS OVER THE NEXT FEW HRS AND PUSH THE FRONT THROUGH. THIS SWING IS EVIDENT ON THE VAPOR IMAGERY WITH A NICE AREA OF ASCENT MOVING ACROSS E OK. IT IS THIS LIFT THAT WILL BRING US OUR CHANCE OF PRECIP AND ISOLATED SVR STORMS LATER TONIGHT. IM EXPECTING MORE ACTIVITY TO BREAK OUT ACROSS AR BETWEEN NOW AND 11 PM. THIS ACTIVITY WILL SPREAD OUR WAY AND POSSIBLY IMPACT THE FAR NW CWA AS EARLY AS 11 PM OR MIDNIGHT. DUE TO THIS...WE WILL ALLOW THE WATCH TO REMAIN WITH A GOOD POSSIBILITY THAT ANOTHER ONE WILL BE ISSUED LATER TO COVER THE HRS AFTER MIDNIGHT. WE HAVE ISSUED AN SPS STATING THAT EVEN THOUGH THERE IS A TOR WATCH IN EFFECT UNTIL MIDNIGHT...IT WILL REMAIN QUIET THROUGH 11 PM OR MIDNIGHT BEFORE THE NEXT ROUND MOVES IN. AS FOR THIS NEXT ROUND AND ANY STORMS THAT MAY IMPACT OUR CWA. DUE TO THE NATURE OF THE SYSTEM SO FAR ACROSS THE MID SOUTH AND LOWER MS RIVER VALLEY...STORM ACTIVITY LOOKS TO REMAIN ISOLATED. THE PROBLEM WITH THAT IS...ANY STORM THAT DEVELOPS WILL HAVE HIGH POTENTIAL OF BECOMING SVR. THE LAPSE RATES OUT AHEAD THERE ARE CRAZY...7.5 TO 8.5 C/KM WITH 1500-2300 MLCAPE. ADD LIFT AND YOU CAN JUST SEE THE TYPE OF STORMS THAT ARE POSSIBLE I DONT THINK WE WILL SEE ANY OF THOSE OFF THE WALL TYPE SUPERCELLS. THE REASON IS...TIME IF DAY WILL DECREASE INSTABILITY AND THE LOW LEVEL SHEAR WILL BE DECREASING. EVEN WITH SOME OF THOSE NEGATIVES...STEEP LAPSE RATES IN ITSELF WILL BE MORE THAN ENOUGH TO SUPPORT SVR WEATHER IF STORMS CAN HOLD TOGETHER OR DEVELOP OVER THE NORTHERN CWA LATER TONIGHT. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 718 PM CDT SUN APR 02 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 032022- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 718 PM CDT SUN APR 02 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... ...THUNDERSTORMS... THE FIRST ROUND OF SEVERE STORMS IS ONGOING WELL NORTH OF THE FORECAST AREA. DUE TO THIS...THE POSSIBILITY OF SEEING ANY SEVERE STORMS ACROSS THE FORECAST AREA UNTIL 11 PM IS QUITE LOW. LATER TONIGHT...MAINLY AFTER 11 PM AND MIDNIGHT...ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS ARKANSAS AND MOVE INTO NORTHERN MISSISSIPPI. THIS ROUND WILL BRING THE POTENTIAL FOR ISOLATED SEVERE STORMS...MAINLY ALONG THE HIGHWAY 82 CORRIDOR AREA AS A STRONGER UPPER LEVEL DISTURBANCE AND COLD FRONT MOVE IN. AS THUNDERSTORMS DEVELOP...THEY WILL MOVE EAST AND SOUTHEAST IMPACTING THE HIGHWAY 82 CORRIDOR BETWEEN 11 PM AND 3 AM...THEN POINTS JUST SOUTH OF HIGHWAY 82 BUT NORTH OF I-20 BETWEEN 2 AND 5 AM. THE MAIN RISK WITH ANY THUNDERSTORM WILL BE LARGE HAIL...POSSIBLY AS LARGE AS GOLF BALLS...AND DAMAGING WIND GUSTS TO 60 OR 70 MPH. THUNDERSTORMS SHOULD DIMINISH IN INTENSITY AND COVERAGE AS THEY REACH THE I-20 CORRIDOR BEFORE TOWARD DAYBREAK. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED LATER TONIGHT...ESPECIALLY ACROSS THE NORTHERN PORTION OF THE AREA. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Columbus AFB radar (KGWX), 102 km away, was scanning. The volume nearest the first event began at 08:40 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499276.